Alert archive / Tennessee / Tornado Warnings in 2014
Tornado Warning 5, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Feb 20, 2014, 4:31 PM CST for Lake County, Obion County, Tennessee; Dunklin County, Pemiscot County, Missouri. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2014, 4:31 PM CST (22:31 UTC)
- Expired
- Feb 20, 2014, 5:15 PM CST
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Dunklin County, MO, Pemiscot County, MO, Lake County, TN, Obion County, TN
The radar
The Paducah radar (KPAH), 106 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 4:36 PM CST | TSTM WND DMG | Deering, MO | *** 3 INJ *** MOBILE HOME OVERTURNED LANDING ON A VEHICLE. MOBILE HOME WAS DESTOYED. 3 MINOR INJURIES REPORTED. |
| Feb 20, 4:39 PM CST | TORNADO 1 | Deering, MO | *** 5 INJ *** MOBILE HOME OVERTURNED LANDING ON A VEHICLE. MOBILE HOME WAS DESTOYED. 5 MINOR INJURIES REPORTED. SEVERAL OTHER HOMES SUSTAINED DAMAGE. THE TORNADO PATH LENGTH WAS A QUARTER MILE LONG. |
| Feb 20, 4:40 PM CST | FUNNEL CLOUD | 8 N Steele, MO | REPORT OF FUNNEL CLOUD...POSSIBLE TORNADO...FROM PICTURES NORTH OF STEELE. |
| Feb 20, 4:41 PM CST | TORNADO 1 | 3 W Hayti, MO | A TORNADO BRIEFLY TOUCHED DOWN WEST OF HAYTI. DAMAGE TO A ROOF OF A BUILDING OCCURRED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 20, 2:23 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
575
WFUS54 KMEG 202231
TORMEG
MOC069-155-TNC095-131-202315-
/O.NEW.KMEG.TO.W.0005.140220T2231Z-140220T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
431 PM CST THU FEB 20 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
LAKE COUNTY IN NORTHWEST TENNESSEE...
WEST CENTRAL OBION COUNTY IN NORTHWEST TENNESSEE...
EAST CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 515 PM CST
* AT 431 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR GOBLER...OR 8 MILES
NORTHWEST OF STEELE...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DENTON...
HAYTI...HAYWARD...HOMESTOWN...TINKERVILLE...GOBLER...DEER LAND...
BOWIE CORNER...STEWART...STANLEY...SWIFT...BAKERVILLE...BRAGGADOCIO
AND SHADE.
THIS WARNING ALSO INCLUDES AREAS NEAR REELFOOT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3646 8948 3648 8943 3640 8931 3604 8996
3619 9007 3640 8979 3639 8976 3644 8973
3640 8968 3641 8960 3635 8953 3638 8952
3643 8955 3646 8953 3650 8954 3650 8949
TIME...MOT...LOC 2231Z 230DEG 42KT 3615 8995
$$2 follow-up statements
432
WWUS54 KMEG 202249
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
449 PM CST THU FEB 20 2014
MOC069-202259-
/O.CAN.KMEG.TO.W.0005.000000T0000Z-140220T2315Z/
DUNKLIN MO-
449 PM CST THU FEB 20 2014
...THE TORNADO WARNING FOR EAST CENTRAL DUNKLIN COUNTY IS
CANCELLED...
AT 449 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING IS CANCELLED.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
LAT...LON 3646 8948 3648 8943 3640 8931 3613 8980
3628 8995 3640 8979 3639 8976 3644 8973
3640 8968 3641 8960 3635 8953 3638 8952
3643 8955 3646 8953 3650 8954 3650 8949
TIME...MOT...LOC 2249Z 230DEG 42KT 3628 8975
$$
MOC155-TNC095-131-202315-
/O.CON.KMEG.TO.W.0005.000000T0000Z-140220T2315Z/
LAKE TN-OBION TN-PEMISCOT MO-
449 PM CST THU FEB 20 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR NORTHERN
PEMISCOT...WEST CENTRAL OBION AND NORTHERN LAKE COUNTIES...
AT 449 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PASCOLA...OR NEAR
HAYTI...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRAGG CITY...
HAYTI...HAYWARD...HOMESTOWN...NORTH WARDELL...PASCOLA...
CRONANVILLE...SAMBURG...STEWART...STANLEY...SWIFT...BRAGGADOCIO...
SHADE AND CANADY.
THIS WARNING ALSO INCLUDES AREAS NEAR REELFOOT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3646 8948 3648 8943 3640 8931 3613 8980
3628 8995 3640 8979 3639 8976 3644 8973
3640 8968 3641 8960 3635 8953 3638 8952
3643 8955 3646 8953 3650 8954 3650 8949
TIME...MOT...LOC 2249Z 230DEG 42KT 3628 8975
$$402
WWUS54 KMEG 202303
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
503 PM CST THU FEB 20 2014
MOC155-TNC095-131-202315-
/O.CON.KMEG.TO.W.0005.000000T0000Z-140220T2315Z/
LAKE TN-OBION TN-PEMISCOT MO-
503 PM CST THU FEB 20 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
NORTHEASTERN PEMISCOT...WEST CENTRAL OBION AND NORTHERN LAKE
COUNTIES...
AT 503 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR STEWART...OR 7 MILES SOUTHEAST OF PORTAGEVILLE...MOVING
NORTHEAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAYWARD...
CRONANVILLE...SAMBURG...STEWART...BESSIE...NEW MARKHAM...WRIGHT...
CATES...PROCTOR CITY...BLUE BANK...SUNKIST BEACH...WYNNBURG...KEEFE
AND MOORING.
THIS WARNING ALSO INCLUDES AREAS NEAR REELFOOT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3646 8948 3648 8943 3640 8931 3626 8956
3643 8974 3643 8973 3640 8968 3641 8960
3635 8953 3638 8952 3643 8955 3646 8953
3650 8954 3650 8949
TIME...MOT...LOC 2303Z 230DEG 42KT 3640 8955
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Feb 20, 3:11 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Feb 20, 3:11 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
311 PM CST THU FEB 20 2014
.DISCUSSION...
SKIES ARE CLOUDY ACROSS MUCH OF THE FORECAST AREA THIS AFTERNOON
WITH TEMPERATURES RANGING FROM THE LOWER 70S TO AROUND 80 DEGREES.
SURFACE LOW IS NO OVER SOUTHEAST IOWA WITH THE COLD FRONT
EXTENDING SOUTH FROM THE LOW ACROSS EASTERN MISSOURI THROUGH
CENTRAL ARKANSAS AND INTO FAR EAST TEXAS. SOME THUNDERSTORMS HAVE
DEVELOPED AHEAD OF THE FRONT AND ARE STARTING TO MOVE INTO THE
FORECAST AREA. THERE IS A THREAT OF SEVERE WEATHER ACROSS THE
ENTIRE FORECAST AREA. WHILE THE MAIN THREAT WILL BE DAMAGING WINDS
THERE IS A LEAST SOME RISK OF A TORNADO SO THERE IS A TORNADO
WATCH OUT FOR THE ENTIRE FORECAST AREA UNTIL 9 PM. IN ADDITIONAL
WINDS OUTSIDE OF THUNDERSTORMS HAVE BEEN PRETTY STRONG THIS
AFTERNOON WITH SUSTAINED WINDS OF OVER 30 MPH REPORTED OVER
PORTIONS OF EAST ARKANSAS. WE WILL KEEP WIND ADVISORY GOING UNTIL
9 PM AS WELL.
AS THE COLD FRONT SWEEPS THROUGH THE REGION TONIGHT THUNDERSTORMS
WILL MOVE ACROSS THE FORECAST AREA WITH RAIN ENDING IN MOST AREA
BY MIDNIGHT. BEHIND THE COLD FRONT TEMPERATURES WILL DROP PRETTY
QUICKLY WITH LOWS FRIDAY MORNING EXPECTED TO BE IN THE MID 30S TO
LOWER 40S.
HIGH PRESSURE WILL BUILD INTO THE REGION ON FRIDAY BRINGING CLEAR
SKIES TO THE REGION. THE AIR BEHIND THIS COLD FRONT IS MORE
PACIFIC IN NATURE SO TEMPERATURES WILL NOT BE TOO BAD ON FRIDAY
WITH HIGHS IN THE UPPER 50S TO LOWER 60S WHICH IS STILL SLIGHTLY
ABOVE NORMAL. FRIDAY NIGHT SHOULD REMAIN DRY AS WELL WITH LOW
TEMPERATURES IN THE MID 30S TO LOWER 40S.
ON SATURDAY...ANOTHER COLD FRONT WILL APPROACH THE REGION.
MOISTURE WILL BE RATHER LIMITED AHEAD OF THE FRONT SO NO RAIN IS
EXPECTED. TEMPERATURES WILL BE A LITTLE WARMER WITH HIGHS MAINLY
IN THE LOW TO MID 60S. THE COLD FRONT WILL REMAIN NORTH OF THE
REGION SATURDAY NIGHT SO NO RAIN IS EXPECTED. BY SUNDAY THE COLD
FRONT MOVES THROUGH THE REGION. MOISTURE WILL INCREASE SOME BY
SUNDAY SO THERE WILL BE A SMALL CHANCE OF RAIN SUNDAY AND SUNDAY NIGHT.
THIS FRONT WILL NOT HAVE VERY COLD AIR BEHIND IT SO MONDAY WILL BE
A LITTLE COOLER WITH TEMPERATURES JUST A LITTLE BELOW NORMAL.
ANOTHER COLD FRONT WILL MOVE THROUGH THE REGION ON TUESDAY
BRINGING ANOTHER CHANCE OF LIGHT RAIN FOR MONDAY NIGHT AND TUESDAY.
THIS FRONT ALSO WILL NOT HAVE VERY COLD AIR BEHIND IT BUT
TEMPERATURES WILL DROP BELOW FREEZING OVER MOST OF THE FORECAST
AREA WEDNESDAY MORNING. HIGH PRESSURE WILL BUILD INTO THE REGION
WEDNESDAY BRINGING DRY WEATHER AND BELOW NORMAL TEMPERATURES FOR
WEDNESDAY AND NEXT THURSDAY.
ARS
&&
.AVIATION...
18Z TAF CYCLE
TIGHTENING PRESSURE GRADIENT AS LOW DEEPENS OVER MO AHEAD OF
ADVANCING COLD FRONT. THIS TRANSLATES INTO STRONG SOUTHERLY WINDS
CURRENTLY AT ALL TERMINALS AHEAD OF THE COLD FRONTAL PASSAGE.
SUSTAINED WINDS EXPECTED TO CONTINUE 20-25KT...WITH GUSTS POSSIBLE
BETWEEN 35-40 KTS.
PATCHY MVFR CIGS MAINLY BTN 2500-3000FT CONT AT MAINLY OVR THE NE
PORTION OF THE REGION WITH MORE BREAKS AND VFR TO THE SE. CIGS
SHOULD CONT TO LIFT SLOWLY UNTIL THUNDERSTORM ACTIVITY BEGINS TO
DEVELOP ALONG AND IN ADVANCE OF COLD FRONT.
STORMS HAVE RECENTLY BEGUN TO DEVELOP IN NE TX WHERE CAPPING IS A
BIT WEAKER. EXPECT THIS TREND TO CONTINUE...WITH STORMS DVLPG OVR AR
DURING THE 19-21Z RANGE. STORMS SHOULD CONSOLIDATE INTO A MORE
SOLID LINE BY LATE AFTERNOON...IMPACTING KMEM BETWEEN
20/21Z-21/00Z. THIS LINE WILL RACE EAST AND SHOULD IMPACT KMKL
BETWEEN 20/22Z-21/01Z AND KTUP BETWEEN 21/00Z-21/02Z. DAMAGING
WIND GUSTS WILL BE POSSIBLE...ESPECIALLY EAST OF THE MISSISSIPPI
RIVER. VSBYS MAY BE REDUCED TO IFR DURING ANY STRONG CONVECTION.
WINDS WILL SWITCH NORTHWESTERLY BEHIND THE CONVECTIVE LINE AND
BECOME MORE WESTERLY LATE TONIGHT AS SKIES EVENTUALLY
CLEAR. CLEAR SKIES AND WEST WINDS 5-10KT EXPECTED TO CONTINUE THRU
18Z FRI.
NGU
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 40 60 41 67 / 50 0 10 10
MKL 36 59 34 65 / 70 10 10 10
JBR 37 58 37 61 / 20 0 10 10
TUP 39 61 35 66 / 90 10 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Feb 20, 6:36 AM CST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 636 AM CST THU FEB 20 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-211445- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 636 AM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR MOST OF WEST TENNESSEE AND NORTH MISSISSIPPI. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR EAST AND NORTHEAST ARKANSAS THIS AFTERNOON AND INTO THIS EVENING. FOR AREAS WEST OF THE MISSISSIPPI RIVER...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE. THE GREATEST RISK WILL OCCUR DURING THE EARLY TO MID AFTERNOON HOURS. AREAS ALONG AND EAST OF THE MISSISSIPPI RIVER...DAMAGING WINDS WILL BECOME LIKELY AND POSSIBLY WIDESPREAD. A FEW SIGNIFICANT WIND GUSTS IN EXCESS OF 70 MPH WILL BE POSSIBLE. AN ISOLATED TORNADO CANNOT BE RULED OUT...BUT IS NOT THE PRIMARY RISK IN THIS AREA. THE GREATEST RISK WILL OCCUR DURING THE LATE AFTERNOON AND EVENING HOURS. A WIND ADVISORY IS ALSO IN EFFECT FOR THE ENTIRE MID-SOUTH. REFER TO THE LATEST PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY PERSONNEL ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN MEMPHIS. AC3
In the hours before
Special weather statement, Feb 20, 3:06 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
306 PM CST THU FEB 20 2014
ARZ026-027-202130-
CRAIGHEAD AR-POINSETT AR-
306 PM CST THU FEB 20 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 PM CST FOR...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PENNY SIZE HAIL AND WINDS UP TO 50
MPH WAS LOCATED 4 MILES SOUTH OF CASH AT 306 PM CST...MOVING
NORTHEAST AT 45 MPH.
PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR
BROOKLAND AND JONESBORO...SHOULD MONITOR THIS STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3580 9101 3597 9061 3597 9051 3585 9041
3564 9090
TIME...MOT...LOC 2106Z 240DEG 41KT 3578 9084Special weather statement, Feb 20, 3:13 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 313 PM CST THU FEB 20 2014 ARZ049-058-202145- LEE AR-PHILLIPS AR- 313 PM CST THU FEB 20 2014 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 345 PM CST FOR... LEE COUNTY IN EASTERN ARKANSAS... NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 10 MILES NORTHWEST OF MARVELL AT 313 PM CST...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN LEE AND PHILLIPS COUNTIES...INCLUDING LOCATIONS NEAR MARIANNA AND MARVELL...SHOULD MONITOR THIS STORM CLOSELY. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3491 9104 3491 9051 3464 9059 3449 9105 TIME...MOT...LOC 2113Z 235DEG 44KT 3466 9100
Special weather statement, Feb 20, 3:28 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
328 PM CST THU FEB 20 2014
ARZ026-027-202200-
CRAIGHEAD AR-POINSETT AR-
328 PM CST THU FEB 20 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CST FOR...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTH CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING NICKEL SIZE HAIL AND WINDS UP TO 50
MPH WAS LOCATED 5 MILES SOUTHWEST OF JONESBORO AT 328 PM
CST...MOVING NORTHEAST AT 55 MPH.
PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR
BAY...BROOKLAND...JONESBORO...LAKE CITY AND MONETTE...SHOULD MONITOR
THIS STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3597 9047 3596 9039 3600 9037 3600 9030
3581 9030 3566 9074 3582 9084
TIME...MOT...LOC 2128Z 245DEG 46KT 3578 9067Special weather statement, Feb 20, 3:49 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
349 PM CST THU FEB 20 2014
ARZ036-048-TNZ049-088-202215-
CRITTENDEN AR-ST. FRANCIS AR-SHELBY TN-TIPTON TN-
349 PM CST THU FEB 20 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 PM CST FOR...
CRITTENDEN COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
EXTREME SOUTHWESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING DIZE SIZE HAIL AND WINDS UP TO 50
MPH WAS LOCATED 6 MILES NORTHWEST OF SIMSBORO AT 348 PM CST...MOVING
NORTHEAST AT 60 MPH.
PEOPLE IN CRITTENDEN...SHELBY...ST. FRANCIS AND TIPTON COUNTIES...
INCLUDING LOCATIONS NEAR MARION...MEEMAN SHELBY FOREST STATE PARK AND
WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE...CORONEE LAKE AND
WAPANOCCA LAKE.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3515 9055 3515 9051 3518 9051 3543 9017
3530 8986 3493 9043 3511 9060
TIME...MOT...LOC 2148Z 233DEG 53KT 3509 9044Local storm report, Feb 20, 4:30 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
430 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL HORNERSVILLE 36.04N 90.11W
02/20/2014 E1.75 INCH DUNKLIN MO LAW ENFORCEMENT
GOLFBALL SIZE HAIL AND SOME TREE DAMAGE IN HORNERSVILLE
AREA.
0420 PM FUNNEL CLOUD CRENSHAW 34.50N 90.19W
02/20/2014 PANOLA MS PUBLIC
&&
TLSJR/RCWThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 4:06 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 39 min |
| Feb 20, 4:08 PM CST | Tornado Warning | MEG | Shelby | 37 min |
| Feb 20, 4:12 PM CST | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henry | 33 min |
| Feb 20, 4:19 PM CST | Severe Thunderstorm Warning | MEG | Shelby | 41 min |
| Feb 20, 4:40 PM CST | Severe Thunderstorm Warning | MEG | Benton | 20 min |
| Feb 20, 4:52 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 38 min |
| Feb 20, 5:01 PM CST | Tornado Warning | MEG | Lake, Obion | 44 min |
| Feb 20, 5:01 PM CST | Tornado Warning | MEG | Fayette | 29 min |
| Feb 20, 5:22 PM CST | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, McNairy, Madison | 38 min |
| Feb 20, 3:35 PM CST | Severe Thunderstorm Warning | MEG | Dunklin | 40 min |
| Feb 20, 3:57 PM CST | Tornado Warning | MEG | Dunklin, Pemiscot | 48 min |
Nearby
Tornado Warnings in Tennessee, 2014Tornado Warnings in Missouri, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.